Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 23, 2019, 10:33 PM CST for 6 counties in Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 10:33 PM CST (04:33 UTC)
- Expired
- Feb 24, 2019, 2:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 11:00 PM CST | FLASH FLOOD | Coalmont, TN | NUMEROUS ROADWAYS FLOODED AND CLOSED ACROSS THE COUNTY INCLUDING PAYNES COVE ROAD...HIGHWAY 41 AT THE COFFEE CO LINE...HIGHWAY 50 AT BETHEL CHURCH...BELLS MILL...BURROUGHS COVE...NORTHCUTTS COVE ROAD...SHERWOOD ROAD...HUBBARDS COVE ROAD...HIGHWAY 108 AT WESLEY |
| Feb 24, 12:29 AM CST | FLASH FLOOD | 8 Wnw Morrison, TN | TSPOTTER REPORT OF SEVERAL ROADS FLOODED ACROSS SOUTHEAST CANNON COUNTY INCLUDING IVY BLUFF ROAD...PLEASANT VIEW ROAD...AND IVY BLUFF TRAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 944 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
181
WGUS54 KOHX 240433
FFWOHX
TNC003-015-031-061-175-177-240830-
/O.NEW.KOHX.FF.W.0034.190224T0433Z-190224T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1033 PM CST Sat Feb 23 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Coffee County in Middle Tennessee...
Van Buren County in Middle Tennessee...
Warren County in Middle Tennessee...
Eastern Bedford County in Middle Tennessee...
Grundy County in Middle Tennessee...
Cannon County in Middle Tennessee...
* Until 230 AM CST.
* At 1033 PM CST, Doppler radar indicated heavy rain across the
warned area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Shelbyville, McMinnville, Manchester, Woodbury, Spencer, Tullahoma,
Gruetli-Laager, Tracy City, Altamont, Coalmont, Morrison, Palmer,
Wartrace, Bell Buckle, Beersheba Springs, Auburntown, Centertown,
Normandy, Viola and Beechgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3534 8626 3539 8628 3540 8626 3541 8625
3541 8626 3532 8642 3537 8658 3565 8637
3564 8624 3596 8615 3596 8602 3584 8589
3579 8560 3582 8527 3569 8529 3557 8542
3553 8561 3536 8551 3529 8571 3522 8574
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 9:55 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 23, 9:55 PM CST, 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 955 PM CST Sat Feb 23 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Tornado Watch has been dropped. A line of moderate to heavy showers with a few embedded storms is lined up mainly east of I-65 with areas west of this line largely rain-free. Expect POP's to diminish overnight as this active system pulls off to the east. Look for the surface front to come through later tonight and tomorrow morning, with much drier weather starting tomorrow. Flooding is ongoing, and so we are going to be slow to drop some of these warnings as flood reports keep coming in. Have made some adjustments to late evening and overnight POP's and will issue an updated forecast shortly. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A pre-frontal trough is closing in on Middle Tennessee, with a line of strong to severe storms having developed just ahead of the trough. These storms will obviously move west to east across Middle Tennessee during the evening, with a dry slot right behind the trough that should mean relatively rapid clearing once the storms have passed. Conditions will be much improved tomorrow with VFR weather and gusty surface winds as the actual cold fropa occurs. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CST tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......08 AVIATION........08
Hazardous weather outlook, Feb 23, 8:57 AM CST, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 857 AM CST Sat Feb 23 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-241100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 857 AM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rain will continue again today well into tonight...with an additional 2 to 4+ inches likely before ending very late. Many rivers and streams are near or in flood as well as many roads already flooded. This additional rainfall will make flooding conditions even worse. The threat of flash flooding is very high. You need to have a plan in place now in case the need arises to evacuate to higher ground. Please don't take this lightly. Have somewhere to go at a moment's notice to escape flood waters. In addition, some strong to severe storms will be possible later this afternoon and evening. Areas from Nashville metro west, and especially across the southwest, have the highest probability of severe storms. Damaging straight line winds and isolated tornadoes will be the main threat with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Ongoing river flooding will continue through most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through tonight due to the ongoing flooding and severe storms potential. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Feb 23, 7:11 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 4 NE CHAPMANSBORO 36.35N 87.10W
02/23/2019 CHEATHAM TN SOCIAL MEDIA
SEVERAL INCHES OF WATER COVERING SWEET HOME ROAD AT THE
INTERSECTION OF SPRING CREEK IN CHAPMANSBORO.
&&
EVENT NUMBER OHX1900177
BWLocal storm report, Feb 23, 7:24 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD GOODLETTSVILLE 36.32N 86.71W
02/23/2019 DAVIDSON TN SOCIAL MEDIA
WATER OVER LOW BRIDGE AT OLD HITT LANE. BARRIER AT LOW
WATER BRIDGE SWEPT INTO TREES.
&&
EVENT NUMBER OHX1900178
UNGERLocal storm report, Feb 23, 7:28 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
02/23/2019 DAVIDSON TN SOCIAL MEDIA
SWIFT WATER RESCUE ON ROSA PARKS BLVD IN FRONT OF
FARMERS MARKET
&&
EVENT NUMBER OHX1900179
UNGERSpecial weather statement, Feb 23, 8:07 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
807 PM CST Sat Feb 23 2019
TNZ007-008-026-027-240230-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
807 PM CST Sat Feb 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHWESTERN
SUMNER...NORTHEASTERN CHEATHAM AND SOUTHEASTERN ROBERTSON COUNTIES
UNTIL 830 PM CST...
At 807 PM CST, Doppler radar was tracking a strong thunderstorm over
Ashland City, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Springfield, Ashland City, Madison, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Lakewood,
Ridgetop, Cross Plains, Old Hickory, Joelton, Pleasant View, Whites
Creek and Beaman Park.
This includes the following highways...
Interstate 65 between mile markers 88 and 113.
Interstate 24 between mile markers 26 and 44.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3655 8661 3632 8655 3626 8657 3625 8659
3615 8710 3635 8712
TIME...MOT...LOC 0207Z 248DEG 44KT 3627 8704
BarnwellLocal storm report, Feb 23, 8:23 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM FLASH FLOOD 1 SW BERRY HILL 36.11N 86.79W
02/23/2019 DAVIDSON TN SOCIAL MEDIA
WATERING COVERING ROADWAY AND ENTERING BASEMENT OF A
HOME AT GENERAL BATE AND GRAYBAR LANE IN BERRY HILL.
&&
EVENT NUMBER OHX1900180
BWLocal storm report, Feb 23, 8:41 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD 9 W CENTERVILLE 35.79N 87.61W
02/23/2019 HICKMAN TN TRAINED SPOTTER
HWY 438 FLOODED AT COBLE
&&
EVENT NUMBER OHX1900181
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:25 PM CST | Flash Flood Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 4 hr |
| Feb 23, 6:31 PM CST | River Flood Warning | OHX | Perry, Wayne | 12 hr |
| Feb 23, 6:36 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 6 hr |
| Feb 23, 7:20 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| Feb 23, 7:28 PM CST | River Flood Advisory | OHX | Williamson | 21 hr |
| Feb 23, 8:07 PM CST | Special Weather Statement | OHX | Cheatham | 23 min |
| Feb 23, 8:27 PM CST | River Flood Warning | OHX | Hickman | 10 hr |
| Feb 23, 10:30 PM CST | River Flood Warning | OHX | Marshall | 21 days |
| Feb 23, 11:00 PM CST | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
| Feb 23, 11:03 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 42 min |
| Feb 23, 11:56 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 24, 3:44 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 24 hr |
| Feb 24, 6:11 AM CST | River Flood Advisory | OHX | Perry, Wayne | 13 hr |
| Feb 24, 6:22 AM CST | River Flood Advisory | OHX | Hickman | 5 hr |
| Feb 24, 7:25 AM CST | River Flood Warning | OHX | Cheatham | 13 hr |
| Feb 24, 2:42 PM CST | River Flood Advisory | OHX | Clay, Jackson | 18 days |
| Feb 24, 3:31 PM CST | River Flood Advisory | OHX | Davidson | 20 days |
| Feb 24, 3:31 PM CST | River Flood Advisory | OHX | Davidson | 20 days |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.